Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Swollen jaws, soreness, swollen lymph nodes, inflammation, painful face. What is going on?

I went to the dentist to get a very minor filling on Friday afternoon. Sunday, I noticed my mouth, throat, lymph nodes on that side of my neck, left side of my jaw were swollen and crazy sore. I went pack to the dentist yesterday, the first appointment that I could get, and he told me that I had inflamation from the novacaine injection and told me to take motrin. I think I need antibiotics. I feel terrible, like I have the flu. My face hurts. The tooth with the filling feels fine though. How can I get this to get better?
Asked On : Mon, 8 Apr 2013
Answers:  5 Views:  535
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Dentist 's  Response
hello there ,

The symptoms you have mentioned like swelling , pain , enlarged lymph nodes can be associated with the allergic reactions of anesthetic solution injected during dental procedures .

These symptoms will subside with time as the effect of the anesthetic solution will minimize.

i would suggest you to go for symptomatic treatment at home like gargling with lukewarm saline water or antiseptic mouthwash like chlorhexidine or betadine which will give soothing effect for sores.

continue with the course of antibiotic Augmentin 625mg along with analgesics like aceclofenac two times daily for 3 to 5 days .

i hope this helps ,

take care.
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Thanks for writing in.

First of all i want to know what was the purpose of novacaine injection for getting minor filling done?
The decay may be progressed into pulp/periapical area.
if The swelling is associated with novacaine injection,the swelling will subside after 24 hours.
An x-ray of the filled tooth will help to guide you.
If necessary,tooth has to be refilled after removing the pulp completely.
Take antibiotics after consulting with your dentist.
Hope this helps.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Swollen face, swollen lymph nodes, inflammation can be associated with dental injections with local anesthetic solutions.

I would suggest you to continue with the drug, antibiotics is necessary if infection results.
Apply cold packs externally to give numbing effect.
Use lukewarm saline gargles 3-4 times a day.
The swelling in that region usually subsides in 7-14 days.
Maintain a good oral hygiene.

Hope this helps out.

Answered: Tue, 9 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

This is obvious inflammation.
As the infection has been ruled out by your dentist, it should be allergic reaction.
It may take a couple of days.
Till the symptomatic treatment will help... Motrin is a Non Steroidal Anti Inflammatory Drug and helps. It is a question of time..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern.

Do not worry,the symptoms will resolve is an allergic kind of response that you have developed after novacaine injection.

take pain killers as suggested and relax.antibiotics is not required here as it is not an infection.

if the symptoms persists then you need to revisit your dentist to see if the filling is not secondary infected.

hope it helps.


take care.
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor